MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number V0100109
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, surgeon recut distal femur +2mm.Then surgeon moved on to tibia, where he placed the tibia block with alignment rod.After that, surgeon cut through block and sized tibia, noticing anterior overhang of the tibia baseplate and decided to downsize from a size 6 to size 5 component.The surgeon free floated the tibia baseplate.Upon post op x-ray, surgeon noted the tibia implant had more slope than planned.Patient was not harmed.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, base on the limited information provided, the root cause of the reported events cannot be definitively concluded, however, user technique cannot be ruled out as a contributing factor or if the plan would have been changed if reviewed prior to auto approval.The patient impact beyond the reported slope inaccuracy cannot be determined, as it was not reported how this affected the range of motion or patient and surgical ambulation, although based on the x-ray, the surgeon noted the tibia implant had more slope than planned.Reportedly, the procedure was completed, without delay, using a s+n back up device.Since it was reported the patient was not harmed, no further clinical/medical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, part number, size, implant type, hand, recut type, saw blade thickness and part configuration should be verified, besides dimensions should be measured with caliper to ensure print specifications.This event was evaluated through our internal quality process and could not confirm a root cause for the stated failure mode.All checks were found to be within visionaire standards.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This is a single use device, surgical technique or user error are likely potential factors that could contribute to the reported event.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, base on the limited information provided, the root cause of the reported events cannot be definitively concluded, however, user technique cannot be ruled out as a contributing factor or if the plan would have been changed if reviewed prior to auto approval.The patient impact beyond the reported slope inaccuracy cannot be determined, as it was not reported how this affected the range of motion or patient and surgical ambulation, although based on the x-ray, the surgeon noted the tibia implant had more slope than planned.Reportedly, the procedure was completed, without delay, using a s+n back up device.Since it was reported the patient was not harmed, no further clinical/medical assessment is warranted at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, part number, size, implant type, hand, recut type, saw blade thickness and part configuration should be verified, besides dimensions should be measured with caliper to ensure print specifications.This event was evaluated through our internal quality process and could not confirm a root cause for the stated failure mode.All checks were found to be within visionaire standards.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This is a single use device, surgical technique or user error are likely potential factors that could contribute to the reported event.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13176733
Report Number1020279-2022-00098
Device Sequence Number4624645
Product Code JWH
UDI-Device Identifier00885556656396
UDI-Public00885556656396
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0100109
Device Catalogue NumberV0100109
Device Lot Number00218204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer10/14/2022
12/27/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date10/18/2022
12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN01200215
Patient SexUnknown